MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number EMAX-25
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
Clinical information: (b)(4) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2024, a 25mm epic max valve was chosen for a procedure.The valve was successfully implanted.On (b)(6) 2025, the valve showed signs of structural prosthetic degeneration, thickening of the cusp edges.The image quality was poor both for transesophageal echocardiogram (tee) and transesophageal echocardiogram (toe) making it impossible to determine whether the thickening appears thrombus like or degenerative.The thickening showed soft appearance and the prosthetic showed moderate stenosis and moderate intraprostatic regurgitation.There was no treatment required for regurgitation.The patient is currently being monitored in the specialized valvular heart disease unit within the cardiology department.Depending on the patient's progress (progression of gradients and/or symptoms, onset of ventricular dysfunction, etc.), a new surgical procedure will be considered.The patient was reported stable.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that moderate stenosis and moderate intraprostatic regurgitation was observed under imaging after one year of implant.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device remains implanted and was not returned for analysis.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on information received, the reported incidents could be caused due to patient condition.However, the exact cause could not be conclusively determined.The cause of patient effects of aortic valve stenosis could not be determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
EPIC MAX VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24223550
Report Number2135147-2026-00535
Device Sequence Number18457948
Product Code LWR
UDI-Device Identifier05415067045454
UDI-Public(01)05415067045454(17)271212
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEMAX-25
Device Catalogue NumberEMAX-25
Device Lot NumberBR00042237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight70 KG